Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 16, NWS Detroit, MI

March 17, 2016

NWS Detroit, MI issued this gale warning at Mar 17, 2016, 1:04 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2016, 1:04 PM EDT (17:04 UTC)
Expired
Mar 17, 2016, 8:00 PM EDT
In force
7 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

798 
WHUS73 KDTX 171704
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
104 PM EDT THU MAR 17 2016

...WESTERLY GALES ACROSS THE SOUTHERN LAKES THIS AFTERNOON...

.DEEP LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL CONTINUE TO
PRODUCE STRONG WIND GUSTS TODAY BEFORE WEAKENING AND DRIFTING INTO
NORTHERN ONTARIO BY TONIGHT. MARINE WIND WILL BE STRONGEST SOUTH OF
LAKE HURON WHERE SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. AS THE SURFACE LOW
EXITS THE GREAT LAKES IT WILL PULL A COLD FRONT SOUTHWARD OVER LAKE
HURON AND LOWER MICHIGAN LATE TONIGHT THROUGH FRIDAY MORNING. A
MODERATE WIND SHIFT TO THE NORTH IS EXPECTED AFTER THE FRONTAL
PASSAGE WITH GUSTS AROUND 25 KNOTS POSSIBLE OVER THE OPEN WATERS OF
LAKE HURON. THIS WILL BUILD WAVE ACTION OVER THE SOUTH HALF OF LAKE
HURON THROUGH FRIDAY NIGHT AIDED BY COLDER AIR AND INSTABILITY OVER
THE LAKE WATER. WIND WILL DIMINISH BUT REMAIN FROM THE NORTH TO
NORTHEAST THROUGH SATURDAY BEFORE HIGH PRESSURE SETTLES OVER THE
REGION SUNDAY.

LCZ460-LEZ444-180000-
/O.UPG.KDTX.SC.Y.0012.000000T0000Z-160318T0000Z/
/O.NEW.KDTX.GL.W.0016.160317T1704Z-160318T0000Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
104 PM EDT THU MAR 17 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 27 KNOTS FROM THE WEST WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-180815-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
104 PM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT 
  FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DRK
2 follow-up statements
241 
WHUS73 KDTX 171950
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
350 PM EDT THU MAR 17 2016

...STRONG WEST WINDS THIS EVENING...

.STRONG WIND GUSTS WILL CONTINUE THROUGH THE EARLY EVENING AS LOW
PRESSURE TRACKS ACROSS THE NORTHERN GREAT LAKES. WINDS WILL BE
STRONGEST NEAR THE SHORELINES OF LAKE ST CLAIR AND LAKE ERIE...WITH
GUSTS NEAR 35 KNOT GALES. FURTHER NORTH...WINDS SHOULD STAY IN THE
25 TO 30 KNOT RANGE OVER THE NEARSHORE WATERS OF LAKE HURON. THE
STRONG WIND GUSTS WILL SUBSIDE THIS EVENING AS THE AREA OF LOW
PRESSURE MOVES INTO NEW ENGLAND AND WEAKENS. SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON INTO FRIDAY
HOWEVER...AS A COLD FRONT DROPPING THROUGH THE REGION SWITCHES THE
WIND DIRECTION TO THE NORTH. THIS WILL CREATE LARGE WAVES OVER THE
NEARSHORE WATERS THROUGH FRIDAY NIGHT. LIGHTER NORTHEAST WINDS ARE
EXPECTED FOR THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE NORTHERN
GREAT LAKES AND LOW PRESSURE LIFTS TOWARDS THE MID-ATLANTIC COAST.

LCZ460-LEZ444-180000-
/O.CON.KDTX.GL.W.0016.000000T0000Z-160318T0000Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
350 PM EDT THU MAR 17 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS
  UP TO 24 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE
  LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A
  POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT THURSDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-180800-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
350 PM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT THURSDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY.

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HLO
855 
WHUS73 KDTX 180007
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
807 PM EDT THU MAR 17 2016

...DIMINISHING WINDS TONIGHT...

.THE STRONG WIND GUSTS WILL SUBSIDE THIS EVENING AS THE AREA OF
LOW PRESSURE MOVES INTO NEW ENGLAND AND WEAKENS. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON
INTO FRIDAY HOWEVER...AS A COLD FRONT DROPPING THROUGH THE REGION
SWITCHES THE WIND DIRECTION TO THE NORTH. THIS WILL CREATE LARGE
WAVES OVER THE NEARSHORE WATERS THROUGH FRIDAY NIGHT. LIGHTER
NORTHEAST WINDS ARE EXPECTED FOR THE WEEKEND AS HIGH PRESSURE
BUILDS OVER THE NORTHERN GREAT LAKES AND LOW PRESSURE LIFTS
TOWARDS THE MID-ATLANTIC COAST.

LCZ460-LEZ444-180115-
/O.EXP.KDTX.GL.W.0016.000000T0000Z-160318T0000Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
807 PM EDT THU MAR 17 2016

...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. 

$$

LHZ421-441>443-181215-
/O.CON.KDTX.SC.Y.0012.000000T0000Z-160319T0800Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
807 PM EDT THU MAR 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE NORTH WITH GUSTS UP 
  TO 22 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Mar 17, 7:08 AM EDT, 5 hours 56 minutes earlier.

Area forecast discussion, Mar 17, 7:08 AM EDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
708 AM EDT THU MAR 17 2016

.AVIATION...

INTENSE LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL WEAKEN
STEADILY DURING THE DAY BUT NOT BEFORE GENERATING ANOTHER ROUND OF
GUSTY WIND CONDITIONS OVER SE MICHIGAN. DAYTIME HEATING WILL
GENERATE ENOUGH BOUNDARY LAYER MIXING FOR GUSTS TO REACH OR SLIGHTLY
EXCEED 30 KNOTS THROUGH AFTERNOON. DAYTIME HEATING WILL ALSO PRODUCE
SOME INSTABILITY CLOSER TO THE LOW CENTER THAT WILL RESULT IN
SCATTERED COVERAGE OF SHOWERS...CONFINED MAINLY TO THE MBS AND FNT
AREAS. COVERAGE AND INTENSITY WILL LIKELY NOT PRODUCE A FLIGHT
RESTRICTION THERE WHILE SCATTERED TO BROKEN CUMULUS TO THE SOUTH
WILL REMAIN VFR AS WELL. A MODERATE COLD FRONT WILL FOLLOW THE EXIT
OF THE SURFACE LOW AND SETTLE OVER LOWER MICHIGAN LATE TONIGHT
THROUGH EARLY FRIDAY NOT AFFECTING SE MICHIGAN TERMINALS UNTIL
LATER FRIDAY MORNING.

FOR DTW... SOUTHWEST WIND GUSTS WILL BUILD AGAIN DURING THE MORNING
TO REACH OR SLIGHTLY EXCEED 30 KNOTS DURING THE AFTERNOON. DIRECTION
WILL BE SIMILAR TO OR SLIGHTLY MORE SOUTHWEST COMPARED TO YESTERDAY
WHICH WILL KEEP CROSS WIND MANAGEABLE. CONDITIONS WILL OTHERWISE BE
DRY WITH VFR ABOVE 5000 FT THROUGH TONIGHT.

//DTW THRESHOLD PROBABILITIES...

* LOW POTENTIAL FOR CEILING 5000 FT OR LESS TODAY THROUGH TONIGHT.

* LOW POTENTIAL FOR EXCEEDING CROSS WIND THRESHOLD FROM 240 DEGREES.

&&

.PREV DISCUSSION...ISSUED 307 AM EDT THU MAR 17 2016

DISCUSSION...

THE 00Z DTX SOUNDING SHOWED A DRY AND VERY DEEP AND WELL MIXED
BOUNDARY LAYER EXTENDING TO AROUND 725 MB. STEEP LAPSE RATES HAVE
BEEN ABLE TO GENERATE A FEW SHOWERS EARLY THIS MORNING....BUT DRY
AIR (PW VALUE OF 0.28 INCHES) HAS LIMITED COVERAGE. CONTINUATION
OR ANOTHER ROUND OF DIURNAL SHOWERS EXPECTED TODAY WITH STEEP MID
LEVEL LAPSE RATES LEADING TO CAPES IN EXCESS OF 50 J/KG.
FORTUNATELY...THE LARGE LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL CONTINUE TO BE SHEARED APART....WITH WEST-EAST SHEAR
AXIS THEN ACCELERATING SOUTH TONIGHT AS STRONG PV ANOMALY OVER
NORTHERN QUEBEC DESCEND SOUTH. THUS...AS THE DAYTIME
MIXING/SURFACE HEATING KICKS IN...THE ROBUST 850-700 MB WINDS
(50+ KNOTS PER 00Z NAM) WILL GRADUALLY EASE DURING THE DAY (AROUND
40 KNOTS)...AND EXPECT WESTERLY GUSTS TO COME UP MOSTLY SHORT OF
45 MPH...AND WILL NOT ISSUE A WIND ADVISORY. HOWEVER...THE
PREVIOUSLY MENTIONED POTENTIAL CONVECTIVE SHOWERS ARE THE WILD
CARD AGAIN...AND WILL LIKELY HAVE TO BE HANDLED WITH SPS'S FOR
GUSTS IN EXCESS OF 45 MPH. EVEN WITH 850 MB TEMPS DROPPING BELOW
ZERO...HIGHS SHOULD STILL RESIDE IN THE UPPER 40S TO MID 50S...IN
LINE WITH LATEST GUIDANCE...AS CURRENT (7Z) VALUES ARE STILL
SOLIDLY IN THE 40S.

BACK DOOR COLD FRONT TRACKING THROUGH EARLY FRIDAY MORNING
POTENTIALLY TRIGGERING SNOW/RAIN SHOWERS...BUT 500 MB
HEIGHTS ARE ACTUALLY RISING...SO THE FRONT LOOKS VERY SHALLOW WITH
MID LEVEL FORCING/MOISTURE LACKING IT IS DOUBTFUL. COLD ADVECTION
THROUGH THE DAY ON FRIDAY WILL LIKELY KEEP DIURNAL SWING AT OR BELOW
10 DEGREES...EVEN WITH SUNSHINE. 00Z EURO HAS BACKED OFF JUST A BIT
WITH COLD AIR...AS 850 MB TEMP DROPS TO -6 TO -10 C RANGE FRIDAY
EVENING...WITH HIGH NEGATIVE SINGLE NUMBERS HOLDING FOR SATURDAY.
HIGH PRESSURE PROVIDE FAVORABLE RADIATING CONDITIONS AT
NIGHT...MINS IN THE 20S FRIDAY NIGHT AND SATURDAY NIGHT...WITH
HIGHS HOLDING INTO THE UPPER 30S TO AROUND 40 DEGREES DURING
THE DAY ON SATURDAY.

500 MB LOW OVER THE MIDWEST SATURDAY WILL SWING THROUGH THE OHIO
VALLEY ON SUNDAY...FAR ENOUGH SOUTH TO MAINTAIN DRY FORECAST OVER
SOUTHEAST MICHIGAN...WITH HIGHS NOT MUCH WARMER COMPARED TO
SATURDAY...ESPECIALLY IF THICK CANOPY OF HIGH CLOUDS OVERSPREADS
AREA. NORTHERN STREAM UPPER LEVEL TROUGH SWINGING THROUGH THE
CENTRAL GREAT LAKES SUNDAY EVENING WILL DELIVER ANOTHER COLD SHOT
TO LOWER MICHIGAN...WITH 850 MB TEMPS LOWERING TO -13 C MONDAY
MORNING (PER EURO)...POTENTIALLY TRIGGERING A FEW LAKE ENHANCED SNOW
SHOWERS WITH THE LOW LEVEL NORTHWEST FLOW.

MARINE...

DEEP LOW PRESSURE OVER EASTERN UPPER MICHIGAN WILL CONTINUE TO
PRODUCE STRONG WIND GUSTS TODAY BEFORE WEAKENING AND DRIFTING INTO
NORTHERN ONTARIO BY TONIGHT. MARINE WIND WILL BE STRONGEST SOUTH OF
LAKE HURON WHERE SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. AS THE SURFACE LOW
EXITS THE GREAT LAKES IT WILL PULL A COLD FRONT SOUTHWARD OVER LAKE
HURON AND LOWER MICHIGAN LATE TONIGHT THROUGH FRIDAY MORNING. A
MODERATE WIND SHIFT TO THE NORTH IS EXPECTED AFTER THE FRONTAL
PASSAGE WITH GUSTS AROUND 25 KNOTS POSSIBLE OVER THE OPEN WATERS OF
LAKE HURON. THIS WILL BUILD WAVE ACTION OVER THE SOUTH HALF OF LAKE
HURON THROUGH FRIDAY NIGHT AIDED BY COLDER AIR AND INSTABILITY OVER
THE LAKE WATER. WIND WILL DIMINISH BUT REMAIN FROM THE NORTH TO
NORTHEAST THROUGH SATURDAY BEFORE HIGH PRESSURE SETTLES OVER THE
REGION SUNDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.

LAKE HURON...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LHZ421-441>443.

LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LCZ460.

MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ444.

&&

AVIATION.....BT
DISCUSSION...SF
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 17, 3:56 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 AM EDT THU MAR 17 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-180830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
356 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE ANOTHER WINDY DAY...WITH WESTERLY WINDS GUSTING BETWEEN
35 AND 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180830-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
356 AM EDT THU MAR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT. REFER TO THE LATEST MARINE
FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR NEARSHORE WATERS OF SOUTHERN
LAKE HURON AND OUTER SAGINAW BAY FRIDAY AND FRIDAY NIGHT. REFER
TO THE LATEST MARINE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

SF

In the hours before

Special weather statement, Mar 17, 12:14 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1214 PM EDT THU MAR 17 2016

MIZ047>049-053>055-060>062-171800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER
1214 PM EDT THU MAR 17 2016

...SHOWERS DEVELOPING AND STRENGTHENING THIS AFTERNOON...

SCATTERED RAIN SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS SOUTH-CENTRAL LOWER MICHIGAN. THE STRONGER SHOWERS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL. SHOWERS
WILL MOVE TO THE NORTHEAST AT AROUND 40 MPH. THOSE WHO ARE
OUTDOORS SHOULD BE ALERT FOR THESE SHOWERS AND SEEK SHELTER.

HLO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:58 PM EDTSpecial Weather StatementDTXLenawee, Monroe62 min
Mar 17, 12:58 AM EDTSpecial Weather StatementDTXLenawee, Monroe62 min
Mar 17, 3:05 AM EDTSpecial Weather StatementDTXBay, Genesee, Lapeer, Midland, Saginaw, Shiawassee and 1 more55 min
Mar 17, 3:54 AM EDTSmall Craft AdvisoryDTX48 hr
Mar 17, 4:06 AM EDTSpecial Weather StatementDTXHuron, Sanilac54 min
Mar 17, 12:53 PM EDTWind AdvisoryDTXLenawee, Monroe, Washtenaw, Wayne6 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.